Alert archive / Missouri / Heat Advisories in 2021
Heat Advisory 3, NWS Paducah, KY
NWS Paducah, KY issued this heat advisory at Jul 29, 2021, 2:27 PM CDT for 6 counties in Missouri. It took effect at Jul 30, 2021, 11:00 AM CDT. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 2:27 PM CDT (19:27 UTC)
- In effect from
- Jul 30, 2021, 11:00 AM CDT
- Expired
- Jul 31, 2021, 3:48 PM CDT
- In force
- 29 hr
- Issued by
- NWS Paducah, KY
Counties Butler County, MO, Carter County, MO, New Madrid County, MO, Ripley County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 146 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221 WWUS73 KPAH 291927 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 227 PM CDT Thu Jul 29 2021 MOZ100-107>110-114-301000- /O.NEW.KPAH.HT.Y.0003.210730T1600Z-210730T2300Z/ /O.CON.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 227 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 111-112-300100- /O.CON.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Scott- Mississippi- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Sikeston, and Charleston 227 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 110 degrees expected. * WHERE...Portions of southwest Indiana, southeast Missouri, western Kentucky and southern Illinois. * WHEN...From 10 AM to 8 PM CDT Thursday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Snyder
6 follow-up statements
799 WWUS73 KPAH 300112 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 812 PM CDT Thu Jul 29 2021 MOZ100-107>110-114-300915- /O.EXP.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ /O.CON.KPAH.HT.Y.0003.210730T1600Z-210730T2300Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 812 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM TO 6 PM CDT FRIDAY... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 111-112-300215- /O.EXP.KPAH.HT.Y.0002.000000T0000Z-210730T0100Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Scott- Mississippi- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Sikeston, and Charleston 812 PM CDT Thu Jul 29 2021 ...HEAT ADVISORY HAS EXPIRED... Heat indices have dropped below 100 degrees over most of the region. Therefore, the Heat Advisory has been allowed to expire. $$ DRS
782 WWUS73 KPAH 300814 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 314 AM CDT Fri Jul 30 2021 MOZ100-107>110-114-302300- /O.CON.KPAH.HT.Y.0003.210730T1600Z-210730T2300Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 314 AM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...From 11 AM to 6 PM CDT Friday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...learn more about heat safety at www.weather.gov/safety/heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
933 WWUS73 KPAH 301716 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 1216 PM CDT Fri Jul 30 2021 MOZ100-107>110-114-302300- /O.CON.KPAH.HT.Y.0003.000000T0000Z-210730T2300Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 1216 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 degrees expected. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...Through 6 PM CDT today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Scattered thunderstorms may develop late this afternoon, bringing localized relief from the high heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
120 WWUS73 KPAH 302011 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 311 PM CDT Fri Jul 30 2021 MOZ100-107>110-114-311000- /O.EXT.KPAH.HT.Y.0003.000000T0000Z-210731T2300Z/ Wayne MO-Carter-Ripley-Butler-Stoddard-New Madrid- Including the cities of Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, and New Madrid 311 PM CDT Fri Jul 30 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT SATURDAY... * WHAT...Heat index values up to 107 degrees expected Saturday afternoon. * WHERE...For the counties of Carter, Ripley, Wayne, Stoddard, Butler, and New Madrid in southeast Missouri. * WHEN...Through 6 PM CDT Saturday. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Scattered thunderstorms through early this evening will bring localized relief from the high heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$ York
095 WWUS73 KPAH 310905 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 405 AM CDT Sat Jul 31 2021 MOZ100-110-114-311015- /O.CAN.KPAH.HT.Y.0003.000000T0000Z-210731T2300Z/ Wayne MO-Stoddard-New Madrid- Including the cities of Piedmont, Bloomfield, and New Madrid 405 AM CDT Sat Jul 31 2021 ...HEAT ADVISORY IS CANCELLED... The Heat Advisory has been cancelled for Wayne, Stoddard, and New Madrid counties in southeast Missouri. Heat index values are forecast to remain below 105 degrees today. $$ MOZ107>109-312300- /O.CON.KPAH.HT.Y.0003.000000T0000Z-210731T2300Z/ Carter-Ripley-Butler- Including the cities of Van Buren, Doniphan, and Poplar Bluff 405 AM CDT Sat Jul 31 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values up to 107 degrees expected this afternoon. * WHERE...For the counties of Carter, Ripley, and Butler in southeast Missouri. * WHEN...Through 6 PM CDT today. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Scattered thunderstorms may bring localized relief by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. && $$
935 WWUS73 KPAH 312048 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 348 PM CDT Sat Jul 31 2021 MOZ107>109-312200- /O.CAN.KPAH.HT.Y.0003.000000T0000Z-210731T2300Z/ Carter-Ripley-Butler- Including the cities of Van Buren, Doniphan, and Poplar Bluff 348 PM CDT Sat Jul 31 2021 ...HEAT ADVISORY IS CANCELLED... Thunderstorm activity has ended the heat over the region. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this heat advisory went out at Jul 29, 12:25 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 29, 12:25 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
1225 PM CDT Thu Jul 29 2021
.UPDATE...
Issued at 1223 PM CDT Thu Jul 29 2021
Updated Aviation discussion for the 18z TAF issuance.
UPDATE Issued at 853 AM CDT Thu Jul 29 2021
Have lowered high temperatures a few degrees for today and
increased cloud cover due to widespread convective debris clouds
combined with upper-level smoke. This will result in most areas
reaching the lower to middle 90s, with upper 90s limited to the
Ozark Foothills of southeast Missouri. Given forecast dew points
in the middle to upper 70s, however, the entire area should have
no issues reaching heat advisory criteria apparent temperatures.
The rest of the forecast is on track.
&&
.SHORT TERM...(Today through Saturday night)
Issued at 240 AM CDT Thu Jul 29 2021
Surface high pressure will continue to hold tight over the area
today resulting in a persistence forecast as far as weather is
concerned. However, a strong upper level high in the central Plains
will build east into our region today, which will help boost our
temperatures at least middle 90s area wide with some locations
reaching into the upper 90s. This level of heat combined with the
lower to mid 70 dew points forecast across the area, will yield heat
index values into the 105 to 110 degree range. Therefore, see no
reason to change the ongoing heat advisory across the area today.
Cirrus shield from ongoing storms to our north will spill into the
area this morning, but likely dissipate by afternoon, giving us
time to heat up and reach our forecast high temperatures.
Meanwhile, a cold front will be making its way slowly southward
toward the area during the day and could make it into our far
northern areas by around 00Z Friday. Therefore, we will have to be
concerned with possible scattered thunderstorms that may form in the
I-64 corridor late this afternoon and into the early evening hours.
Through midnight tonight, the best chances will be located over
southern IL, southwest IN and parts of northern KY. Given the amount
of instability that will develop, along with decent shear, the
threat for severe weather will exist across the northern portions of
our region and this is covered in SPCs latest outlook.
Overnight tonight, the front weakens but there will still be a small
chance for continued convection. The main question will be how far
south to take PoPs through 12Z Friday, as the main axis of possible
convection continues to waver run to run with the latest guidance.
At this juncture, will keep the storm chances along and north of a
Cape Girardeau to Paducah to Hopkinsville line, knowing that
adjustments will be needed with future shifts.
As we head into Friday, remnant moisture, the lingering surface
boundary and active northwest flow overhead will warrant the
continuance of small PoPs, especially across parts of southeast MO,
southern IL and west KY. There will be a decent temperature and dew
point gradient from northeast to southwest across the region, with
parts of southern IL and southwest IN seeing some relief from the
oppressive heat and humidity, as highs drop down into the mid 80s
with less humid conditions. Farther south and west across southeast
MO and far west KY, highs will remain in the low 90s with humid
conditions continuing.
The next item of concern in the short term is another good chance of
widespread convection arriving late Friday night into Saturday, in
association with an active northwest flow pattern setting up. While
we may have isolated convection to deal with Friday night, the main
surge of widespread showers and storms appears to arrive Saturday
into Saturday night. Latest NBM has likely PoPs Saturday evening and
overnight, but would not be surprised to see PoPs raised on Saturday
during the day sometime as well, as timing is worked out better.
There will likely be a wide range of temperatures across the CWA on
Saturday as well, with highs near 80 in the far northeast to low 90s
in our far west.
.LONG TERM...(Sunday through Wednesday)
Issued at 240 AM CDT Thu Jul 29 2021
The only real concern in the long term period is the lingering
potential for showers and thunderstorms on Sunday. Forecast
confidence is higher than average with good synoptic scale model
agreement.
A transition to a cooler and less humid regime will be underway on
Sunday as a secondary cold front approaches from the north. At this
time, forecast models keep the better rain chances south of the
region, especially by afternoon. That said, some lingering activity
may be ongoing in the morning, especially across the southern half
of the area.
The remainder of the extended period will be characterized by cooler
cyclonic/northerly flow in between an upper level ridge out west and
an upper low/trough in the east. That will yield unseasonably cool
temperatures for early August, with readings some 5 to as much as 10
degrees below normal. Through the period, highs should range from
the lower to middle 80s with lows in the lower to middle 60s.
The more pleasant conditions should persist through much of the week
as deep northerly flow continues. Some moderation in temperatures is
possible by Thursday as low level flow begins to turn more southerly.
&&
.AVIATION...
Issued at 1223 PM CDT Thu Jul 29 2021
An approaching cold front will initiate isolated to scattered
showers and thunderstorms late tonight through the predawn hours
Friday morning. However, confidence regarding placement and
coverage is low, so opted at this time to include periods of VCTS
from 03-09z Friday at MVN, OWB, and EVV. Confidence is even lower
further south, so only included a period of VCSH from 09-15z
Friday at CGI and PAH. Mid- to high-level coverage and steadier
winds should preclude fog development overnight. Light westerly
winds around 5-10 kts will become N-NE Friday morning with the
passaged of the cold front.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory until 8 PM CDT this evening for ILZ075>078-080>094.
MO...Heat Advisory until 8 PM CDT this evening for MOZ076-086-087-100-
107>112-114.
IN...Heat Advisory until 8 PM CDT this evening for INZ081-082-085>088.
KY...Heat Advisory until 8 PM CDT this evening for KYZ001>022.
&&
UPDATE...DWS
AVIATION...DWSHazardous weather outlook, Jul 29, 3:30 AM CDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 330 AM CDT Thu Jul 29 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-301000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 330 AM CDT Thu Jul 29 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A Heat Advisory is in effect from 10 AM to 8 PM today for the entire area. Refer to the text of the advisory for details. There is a chance of thunderstorms this evening into the overnight hours. A few severe thunderstorms are possible across parts of southern Illinois and southwest Indiana, especially near the Interstate 64 corridor this evening. Damaging winds and large hail will be the primary threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance for additional thunderstorms on Friday and into the weekend. Heavy rainfall and lightning are the main hazards expected at this time. However, strong wind gusts will be possible across southeast Missouri on Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening for parts of southern Illinois and southwest Indiana.
Nearby
Heat Advisories in Missouri, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.